Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 407, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 24, 2005, 3:05 PM CDT for Claiborne County, Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2005, 3:05 PM CDT (20:05 UTC)
- Expired
- May 24, 2005, 4:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Claiborne County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 91 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1939 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 242005 SVRJAN MSC021-242100- /O.NEW.KJAN.SV.W.0407.050524T2005Z-050524T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 305 PM CDT TUE MAY 24 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 400 PM CDT * AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR PORT GIBSON...OR ABOUT 6 MILES EAST OF GRAND GULF...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HERMANVILLE BY 325 PM CDT LAT...LON 3212 9097 3193 9108 3179 9075 3205 9072 $$ AEG
1 follow-up statement
000 WWUS54 KJAN 242023 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT TUE MAY 24 2005 MSC021-242100- /O.CON.KJAN.SV.W.0407.000000T0000Z-050524T2100Z/ CLAIBORNE MS- 320 PM CDT TUE MAY 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CDT FOR CLAIBORNE COUNTY... AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...OVER MUCH OF CLAIBORNE COUNTY. THESE STORMS WERE MOVING SOUTHEAST AT 5 MPH. RADAR INDICATED THAT THESE STORMS HAVE A STRONG POTENTIAL OF PRODUCING DAMAGING WINDS...ESPECIALLY OVER CENTRAL AND WESTERN PARTS OF THE COUNTY. DAMAGING WINDS THAT UPROOTED TREES WERE REPORTED ALONG HIGHWAY 61 NORTH OF PORT GIBSON BY THE CLAIBORNE COUNTY SHERIFF OFFICE AT 315 PM. LAT...LON 3212 9097 3193 9108 3179 9075 3205 9072 $$ AEG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 9:37 AM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, May 24, 9:37 AM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS ISSUED BY NATIONAL WEATHER SERVICE HUNTSVILLE AL 937 AM CDT TUE MAY 24 2005 .UPDATE... LATEST SFC ANALYSIS SHOWS A LOW ALONG THE CAROLINA COAST WITH A FRONTAL BOUNDARY EXTENDING FROM SRN GA/AL THROUGH CENTRAL MS AND ARCING BACK INTO SRN AR. FRONT HAS MADE A NICE PUSH SWD ALONG THE ERN SEABOARD...BUT THE WRN EXTENT OF THE FRONT IS HAS BECOME QUASI-STATIONARY AND WILL HAVE A DIFFICULT TIME SURGING MUCH FURTHER SOUTH WITH PRESSURES ALREADY FALLING ACROSS THE SRN PLAINS. UNDER MOSTLY SUNNY SKIES TEMPS HAVE ALREADY WARMED WELL INTO THE L/M 80S ACROSS THE CWFA WITH DWPTS RANGING FROM THE MID 60S TO AROUND 70. WATER VAPOR CHANNEL AND PROFILER DATA SHOWS A DISTINCT S/W TROUGH ACROSS NW AR THIS MRNG. THIS FEATURE IS PROGGED TO PUSH SSE THIS AFTN/EVENING...AND COUPLED WITH THE SFC FRONT AND A DESTABILIZING AIRMASS...WILL LEAD TO SCT CONVECTION ACROSS THE WRN/SRN SECTIONS OF THE CWFA. CURRENT FCST HAS THIS SCENARIO HANDLED FAIRLY WELL. WILL ISSUE UPDATE TO ADJUST HOURLY TEMP TRENDS AS THEY ARE CURRENTLY AHEAD OF SCHEDULE. OTRW...NO SIGNIFICANT CHGS ARE PLANNED ATTM. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CBD
Hazardous weather outlook, May 24, 6:06 AM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 606 AM CDT TUE MAY 24 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251106- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 606 AM CDT TUE MAY 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT WEST OF A GREENVILLE...VICKSBURG...BUDE MISSISSIPPI LINE. THE PRIMARY SEVERE WEATHER THREAT IN THESE AREAS WILL BE LARGE HAIL AND DAMAGING WINDS. A WEAK FRONTAL BOUNDARY WILL MOVE SOUTHWEST ACROSS THE REGION TODAY WHILE AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE NORTHWEST. AS THESE FEATURES COMBINE WITH THE UNSTABLE AIRMASS IN PLACE BY THIS AFTERNOON...SCATTERED THUNDERSTORMS WILL RESULT AND BE MOST CONCENTRATED ALONG THE FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY... ADDITIONAL NOCTURNAL THUNDERSTORM COMPLEXES WILL BE POSSIBLE FROM WEDNESDAY NIGHT TO THURSDAY MORNING...AS DISTURBANCES MOVE SOUTHEAST INTO OUR AREA. SOME STRONG STORMS WILL BE POSSIBLE. SOME UNCERTAINTY EXISTS AS TO THE EXACT LOCATION OF THESE SYSTEMS. PLEASE CHECK LATER FORECASTS FOR MORE DETAILED INFORMATION. ...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY... ADDITIONAL THUNDERSTORM COMPLEXES WILL BE POSSIBLE FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT...AS DISTURBANCES MOVE SOUTHEAST INTO OUR AREA. SOME STRONG STORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS A WARM FRONT LIFTS SLOWLY NORTHWARD ACROSS THE REGION. AT THIS TIME...A GOOD DEAL OF UNCERTAINTY EXISTS AS TO THE EXACT LOCATION AND TIMING OF THESE SYSTEMS HOWEVER SATURDAY EVENING WOULD APPEAR TO BE THE MOST ACTIVE. PLEASE CHECK LATER FORECASTS FOR MORE DETAILED INFORMATION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND OTHER EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME THROUGH MEMORIAL DAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, May 24, 2:15 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 215 PM CDT TUE MAY 24 2005 LAZ016-MSZ040-047-053-242000- CLAIBORNE-ISSAQUENA-MADISON LA-WARREN- 215 PM CDT TUE MAY 24 2005 ...STRONG THUNDERSTORMS ALONG THE MISSISSIPPI RIVER NEAR VICKSBURG... MOVING SOUTHEAST... AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS BETWEEN LAKE PROVIDENCE AND PORT GIPSON...MOVING SOUTHEAST AT 15 MPH. THE STRONGEST THUNDERSTORMS WERE NEAR EAGLE BEND...AND WILL LIKELY MOVE TO NEAR VICKSBURG ALONG INTERSTATE 20 BY 3 PM CDT. FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS OF 40 TO 50 MPH... AND PEA SIZED HAIL ARE LIKELY WITH THE STRONGER STORMS. A FEW BRANCHES OR A STRAY TREE MAY BE BLOWN DOWN FROM THESE WINDS...ALONG WITH A QUICK INCH OF RAIN. GO INDOORS AND AWAY FROM WINDOWS OR APPLIANCES DURING THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE RADIO AND TELEVISION STATIONS FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. CRAVEN
Local storm report, May 24, 2:41 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 12 S VICKSBURG 32.16N 90.87W
05/24/2005 0.25 INCH WARREN MS EMERGENCY MNGR
PEA SIZED HAIL NEAR YOKENA.
&&
CRAVENSpecial weather statement, May 24, 3:05 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 305 PM CDT TUE MAY 24 2005 MSZ048-054-059-242130- COPIAH-HINDS-JEFFERSON- 305 PM CDT TUE MAY 24 2005 ...STRONG TO LOCALLY SEVERE THUNDERSTORMS MOVING ACROSS THE MISSISSIPPI RIVER HEADING TOWARD UTICA AND PORT GIPSON... AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS BETWEEN VICKSBURG AND FAYETTE... MOVING SOUTHEAST AT 15 MPH. THE STRONGEST THUNDERSTORMS WERE NEAR PORT GIPSON AND UTICA...AND SHOULD SPREAD TOWARD THE INTERSTATE 55 CORRIDOR FROM CRYSTAL SPRINGS TO HAZLEHURST BY ABOUT 430 PM. FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS OF 40 TO 50 MPH... AND PEA SIZED HAIL ARE LIKELY WITH THE STRONGER STORMS. A FEW BRANCHES OR A STRAY TREE MAY BE BLOWN DOWN FROM THESE WINDS...ALONG WITH A QUICK INCH OR TWO OF RAIN. ISOLATED LOCATIONS MAY SEE WIND GUSTS AROUND 60 MPH WITH SEVERAL TREES BLOWN DOWN. GO INDOORS AND AWAY FROM WINDOWS OR APPLIANCES DURING THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE RADIO AND TELEVISION STATIONS FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. CRAVEN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 63 min |
| May 24, 3:46 PM CDT | Flash Flood Warning | JAN | Claiborne | 119 min |
| May 24, 3:52 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 53 min |
| May 24, 3:52 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 53 min |
| May 24, 4:04 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 56 min |
| May 24, 4:47 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 41 min |
| May 24, 4:48 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 42 min |
| May 24, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 53 min |
| May 24, 5:16 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 74 min |
| May 24, 5:30 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 75 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.